Northern Health has issued a toxic drug alert for northern B.C.
There has been an increase in overdose events across the Northern Interior region. Substances circulating are highly toxic, causing heavy and prolonged sedation requiring medical intervention and hospitalization. The reported substances involved are meth.
Substances move throughout our region and may be present in your community so please share this alert widely and use with caution following the harm reduction messages below.
For your safety
- Get overdose prevention, recognition, and response training; carry naloxone
- Call 9-1-1 or your local emergency number right away, if someone overdoses and remember to provide rescue breaths
- Don’t use alone. Make a plan and tell a buddy who can call for help if needed
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
- When possible, avoid mixing drugs or mixing drugs with alcohol
- Test a small amount first and go slow
- Use in an OPS if possible (see Fort St. John options listed below)
- Access fentanyl drug checking where available (OPS sites)
Overdose prevention services (OPS) in the Northern Interior
- Needle Exchange, 1108 3rd Ave., Prince George
- Two Doors Down, 1126 3rd Ave., Prince George
- CSUN, #3-445 Anderson Drive, Quesnel
What do you think about this story?